Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 229, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 26, 2011, 1:34 PM CDT for Lauderdale County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2011, 1:34 PM CDT (18:34 UTC)
- Expired
- Jun 26, 2011, 2:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:35 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 26, 12:35 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1235 PM CDT SUN JUN 26 2011 .UPDATE...FOR 18Z AVIATION DISCUSSION && .AVIATION... TS COMPLEX ARRIVING FROM THE NORTH WILL IMPACT BOTH TERMINALS EARLY IN THE TAF PERIOD. HAVE MENTIONED MVFR CONDITIONS...BUT THEY MAY DETERIORATE TO IFR BRIEFLY AS STORMS MOVE OVER THE AREA ALONG WITH GUSTY WINDS. LINGERING LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. PATCHY FOG MAY DEVELOP LATE THIS EVENING THROUGH THE EARLY MORNING...AND THIS MAY NEED TO BE ADDED WITH THE 00Z TAF ISSUANCE. && .DISCUSSION.../ISSUED AT 1045 AM CDT SUN JUN 26 2011/ OUTFLOW BOUNDARY FROM EARLY MORNING MCS IN KENTUCKY IS RACING ITS WAY SOUTH ACROSS THE TENNESSEE VALLEY. BEHIND IT...BRIEF GUSTY NORTHERLY WINDS WILL USHER IN SIGNIFICANTLY COOLER TEMPERATURES. IN FACT...THE 10AM OB FROM BNA IS STILL QUITE COOL /69 DEGREES/ DESPITE SUNSHINE FOR THE GREATER PART OF THE LAST HOUR. A QUICK CHECK AT HSV SUGGESTS THE HIGH TEMPERATURE PEAKED AT 86 JUST BEFORE THE OUTFLOW ARRIVED...AND THEN COOLED INTO THE UPPER 70S. GIVEN THE STRENGTH OF THE COLD AIR...AND THE CONTINUED COOL TEMPERATURE IN NASHVILLE AND THE CLOUD COVER THAT WILL GENERALLY BE PRESENT THROUGH THE DAY...BELIEVE THAT MAXIMUM TEMPERATURES TODAY WILL NOT CLIMB MUCH HIGHER THAN PRE-OUTFLOW BOUNDARY VALUES. THIS WILL MEAN A PRETTY LARGE GRADIENT OF HIGH TEMPERATURES...WITH VALUES IN THE UPPER 70S IN THE NORTH...AND IN THE LOW 90S SOUTH. HOWEVER...JUST BECAUSE IT MAY BE RELATIVELY COOL THROUGH MUCH OF THE DAY NORTH OF THE RIVER...THAT DOES NOT NECESSARILY MEAN THAT PRECIPITATION CHANCES ARE OVER AS WE MAY BE IMPACTED BY THE THUNDERSTORM COMPLEX JUST NOW ENTERING EXTREME NORTHWEST TENNESSEE. SOUTH OF THE RIVER WHERE THE STRENGTH OF THE OUTFLOW COOLING WILL BE MORE LIMITED...WE MAY SEE THUNDERSTORM DEVELOPMENT AS TEMPERATURES RISE THROUGH THE MIDDAY AND EARLY AFTERNOON. SO WHILE THERE ARE TWO POTENTIAL GENESIS REGIONS FOR THUNDERSTORMS LATE THIS MORNING AND AFTERNOON...ANY STORMS THAT ARE ABLE TO DEVELOP WILL BE ABLE TO TAP INTO AN AIRMASS WITH MODERATE CAPE AND PRODUCE GUSTY OR DAMAGING WINDS AND HAIL. GRIDS WERE TWEAKED FOR TEMPERATURES AND UPDATED ZONES FORTHCOMING SHORTLY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JLL
Hazardous weather outlook, Jun 26, 12:45 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT SUN JUN 26 2011 ALZ001>010-016-TNZ076-096-097-271000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SINK SOUTH ACROSS THE REGION...IMPACTING NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH THE AFTERNOON HOURS. WELL AHEAD OF THIS COMPLEX...ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP IN A WARM AND UNSTABLE ENVIRONMENT. ANY OF THE STORMS THIS AFTERNOON AND EARLY EVENING MAY BECOME SEVERE...CAPABLE OF GUSTY OR DAMAGING WINDS ALONG WITH LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL END AS THE THUNDERSTORM COMPLEX SINKS SOUTH OF THE AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED ORGANIZED THUNDERSTORM ACTIVITY IS POSSIBLE ON TUESDAY AND PERHAPS TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE POTENTIAL FOR DAMAGING WINDS AND HAIL. ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE OTHERWISE POSSIBLE ON SATURDAY. A FEW STRONG STORMS REMAIN POSSIBLE AS WELL...WITH THE PRIMARY WEATHER THREATS BEING GUSTY WINDS AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED LATER TODAY. JLL
In the hours before
Special weather statement, Jun 26, 1:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
117 PM CDT SUN JUN 26 2011
ALZ001-002-005-261900-
COLBERT-LAUDERDALE-LIMESTONE-
117 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLBERT...LAUDERDALE AND
WESTERN LIMESTONE COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAVANNAH TO PULASKI
TENNESSEE...MOVING SOUTH AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ZIP CITY...THREET.
WRIGHT...CLOVERDALE.
FLORENCE...ROGERSVILLE.
MUSCLE SHOALS...ATHENS.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
IF ON OR NEAR WHEELER OR PICKWICK LAKES...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3501 8701 3479 8695 3475 8729 3481 8735
3481 8739 3479 8742 3473 8743 3472 8812
3489 8810 3492 8814 3501 8820
TIME...MOT...LOC 1816Z 345DEG 26KT 3518 8716 3511 8813
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Special Weather Statement | HUN | Jackson | 30 min |
| Jun 26, 1:17 PM CDT | Special Weather Statement | HUN | Lauderdale, Limestone | 43 min |
| Jun 26, 1:51 PM CDT | Special Weather Statement | HUN | Limestone, Madison | 24 min |
| Jun 26, 1:58 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 32 min |
| Jun 26, 2:05 PM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Jun 26, 2:15 PM CDT | Special Weather Statement | HUN | Madison, Morgan | 30 min |
| Jun 26, 2:31 PM CDT | Special Weather Statement | HUN | Marshall | 29 min |
| Jun 26, 2:33 PM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lawrence | 42 min |
| Jun 26, 2:41 PM CDT | Special Weather Statement | HUN | Cullman | 49 min |
| Jun 26, 2:44 PM CDT | Special Weather Statement | HUN | Jackson | 31 min |
| Jun 26, 2:48 PM CDT | Special Weather Statement | HUN | Marshall, Morgan | 27 min |
| Jun 26, 2:57 PM CDT | Special Weather Statement | HUN | Marshall | 33 min |
| Jun 26, 3:19 PM CDT | Special Weather Statement | HUN | DeKalb | 41 min |
| Jun 26, 3:22 PM CDT | Special Weather Statement | HUN | Cullman | 38 min |
| Jun 26, 1:52 PM CDT | Special Weather Statement | HUN | Franklin, Moore | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.